Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

How many days does it take to tapper Omnacortil dosage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I am consuming 60mg omnacortil for the past 4days and I have creatininie level 3.11 how much days I have to tapper to 40mg kindly let me know.
Posted Sun, 16 Feb 2014 in Kidney Conditions
Answered by Dr. Manjeth Kumar G 1 hour later
Brief Answer: Query incomplete. Tapering not needed in short use Detailed Answer: Hello, I have gone through your query and understand your concern. Your query is little bit incomplete. Why do you take prednisolone? Do you prescribed for any particular disease? Does your treating physician told to taper the dose shortly? How long do you take and what is your initial dose? Why your creatinine level is this much high and what is diagnosed? What are the current medications for this? Usually predisolone use less than a week or two does not need any tapering. It also does not produce any side effects. Taking a steroid medicine for more than three weeks needs tapering of dose because of decreased cortisol production. Waiting for your response.
Above answer was peer-reviewed by
Follow-up: How many days does it take to tapper Omnacortil dosage? 9 hours later
I have got nephritis one side kidney inflammation and legs swelling
Answered by Dr. Manjeth Kumar G 3 hours later
Brief Answer: 60mg for 2 weeks. 60/40 mg an alternate days after Detailed Answer: Hello, Thanks for your reply. You can taper the prednisolone based on the response and creatinine level. We recommend to continue Prednisolone 60 mg for 2 weeks. Usually the disease is brought under control in 2 weeks. Then i will put you on 60 mg/ 40 mg on alternate days for two weeks. I will reduce the dose of 5 mg per week. When you reach the dose 5 mg per day, you have to stay on for 5 mg per day for six months to year to avoid withdrawal symptoms. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor